Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quasisymmetric extension on the real line


Author: Vyron Vellis
Journal: Proc. Amer. Math. Soc. 146 (2018), 2435-2450
MSC (2010): Primary 30C65; Secondary 30L05
DOI: https://doi.org/10.1090/proc/13346
Published electronically: March 12, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a geometric characterization of the sets $ E\subset \mathbb{R}$ for which every quasisymmetric embedding $ f: E \to \mathbb{R}^n$ extends to a quasisymmetric embedding $ f:\mathbb{R}\to \mathbb{R}^N$ for some $ N\geq n$.


References [Enhancements On Off] (What's this?)

  • [1] Lars V. Ahlfors, Quasiconformal reflections, Acta Math. 109 (1963), 291-301. MR 0154978
  • [2] Lars V. Ahlfors, Extension of quasiconformal mappings from two to three dimensions, Proc. Nat. Acad. Sci. U.S.A. 51 (1964), 768-771. MR 0167617
  • [3] A. Beurling and L. Ahlfors, The boundary correspondence under quasiconformal mappings, Acta Math. 96 (1956), 125-142. MR 0086869
  • [4] Lennart Carleson, The extension problem for quasiconformal mappings, Contributions to analysis (a collection of papers dedicated to Lipman Bers), Academic Press, New York, 1974, pp. 39-47. MR 0377046
  • [5] G. David and S. Semmes, Singular integrals and rectifiable sets in $ {\bf R}^n$: Beyond Lipschitz graphs, Astérisque 193 (1991), 152 (English, with French summary). MR 1113517
  • [6] Juha Heinonen, Lectures on analysis on metric spaces, Universitext, Springer-Verlag, New York, 2001. MR 1800917
  • [7] Leonid V. Kovalev and Jani Onninen, An $ N$-dimensional version of the Beurling-Ahlfors extension, Ann. Acad. Sci. Fenn. Math. 36 (2011), no. 1, 321-329. MR 2797699, https://doi.org/10.5186/aasfm.2011.3620
  • [8] O. Lehto and K. I. Virtanen, Quasiconformal mappings in the plane, 2nd ed., Translated from the German by K. W. Lucas, Die Grundlehren der mathematischen Wissenschaften, Band 126, Springer-Verlag, New York-Heidelberg, 1973. MR 0344463
  • [9] Stephen Semmes, Quasisymmetry, measure and a question of Heinonen, Rev. Mat. Iberoamericana 12 (1996), no. 3, 727-781. MR 1435482, https://doi.org/10.4171/RMI/213
  • [10] D. A. Trotsenko and J. Väisälä, Upper sets and quasisymmetric maps, Ann. Acad. Sci. Fenn. Math. 24 (1999), no. 2, 465-488. MR 1724387
  • [11] P. Tukia and J. Väisälä, Quasiconformal extension from dimension $ n$ to $ n+1$, Ann. of Math. (2) 115 (1982), no. 2, 331-348. MR 647809, https://doi.org/10.2307/1971394
  • [12] P. Tukia and J. Väisälä, Extension of embeddings close to isometries or similarities, Ann. Acad. Sci. Fenn. Ser. A I Math. 9 (1984), 153-175. MR 752401, https://doi.org/10.5186/aasfm.1984.0914
  • [13] Jeremy Tyson, Quasiconformality and quasisymmetry in metric measure spaces, Ann. Acad. Sci. Fenn. Math. 23 (1998), no. 2, 525-548. MR 1642158
  • [14] Jussi Väisälä, Bi-Lipschitz and quasisymmetric extension properties, Ann. Acad. Sci. Fenn. Ser. A I Math. 11 (1986), no. 2, 239-274. MR 853960, https://doi.org/10.5186/aasfm.1986.1117

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30C65, 30L05

Retrieve articles in all journals with MSC (2010): 30C65, 30L05


Additional Information

Vyron Vellis
Affiliation: Department of Mathematics and Statistics, P.O. Box 35 (MaD), FI-40014 University of Jyväskylä, Jyväskylä, Finland
Address at time of publication: Department of Mathematics, University of Connecticut, 341 Mansfield Rd, Storrs, CT 06269, USA
Email: vyron.vellis@uconn.edu

DOI: https://doi.org/10.1090/proc/13346
Keywords: Quasisymmetric extension, relatively connected sets
Received by editor(s): October 19, 2015
Received by editor(s) in revised form: June 2, 2016, June 12, 2016, and June 24, 2016
Published electronically: March 12, 2018
Additional Notes: The author was supported by the Academy of Finland project 257482.
Communicated by: Jeremy Tyson
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society